MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Codes Difficult to Insert (1316); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that "dr.Had trouble inserting the bypass tube into the sheath, he eventually got it in, but it took a lot of effort.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).One unit of manta, sheath and dilator were returned for evaluation.The manta was locked within the housing of the sheath.Blood particulates were noted on all units.The units were decontaminated and inspected.No components (collagen, sheath and lock) were present.The unit was dismantled to expose the sheath and valve.The button valve was torn and displaced slightly from its original position.The device lot history record review for lot number 73c2400437 manta 14f indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications before shipment.Case details were reviewed.A 73-year-old male patient (68 kgs) presented in the or for a ventricular assist device (vad) removal.A centrally positioned access was gained utilizing micropuncture with ultrasound for guidance.The arteriotomy was clear of calcification and tortuosity.No issues were encountered advancing or withdrawing the impella abiomed procedural sheath during the case.Following the vad, a 14f manta was deployed for closure.While inserting the bypass tube through the hemostatic valve of the manta sheath, the physician encountered severe resistance attempting to advance the bypass tube into the sheath hub.No buckling or bending to the bypass tube, and no structural damage on the lumen of the sheath occurred when resistance was met.The physician was able to get the bypass tube halfway into the sheath valve and clicked the closure unit into the sheath, although it was very difficult.Closure was completed with this device and the patient's current condition is fine.A capa was previously opened under teleflex quality system to address this issue.Further investigation related to this event will be initiated if the occurrence rate exceeds the limit as per the capa.The der process will continue to monitor for any similar events.

Brand Name
MANTA 14F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20381656
Report Number3010252479-2024-00162
Device Sequence Number17746459
Product Code MGB
UDI-Device Identifier10856279007328
UDI-Public(01)10856279007328(11)240312(17)250912(10)73C2400437(21)
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2025
Device Catalogue Number2156
Device Lot Number73C2400437
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age73 YR
Patient SexUnknown
Patient Weight68 KG